Hi! I am brand new to here and HCV. I haven't been to GI yet. I have had many symptoms and signs over the last 3-4 years. This is one I don't know if related. My hair has been thinning (I'm female) for a few years and my scalp on top is tender. Also I don't know how to explain it, but it hurts to touch me. Mainly on my lower legs but also other places. It feels like bees are stinging me when I am touched. It doesn't even have to be hard. I bruise REALLY easy but it isn't dependent on the tenderness. Any help?
Hi, sorry youre having problems, I assume you are getting a good gastro guy or hepatologist and going to do all the necessary testing. Go to a few different docs if you can, to get a well rounded opinion as to how to proceed. You know, I think from what i've read, that there are so many overlapping complications with hep c and women. Depends on your age maybe, but the liver is supposed to be the general of the hormones, and we women have to deal with menopause and hep c, and one can effect the other. Thinning hair is a sign of menopause, also hep c from what I understand, in some people. I also know people with advanced liver disease and thick heads of hair. But then hep c can hit some people in a more "systemic" way and not effect the liver as much as with other people. I think that's my deal, why I'm symptomatic with the virus even though I have low liver damage. Perhaps all of your symptoms are from the hep or partly due to some other etiology. Maybe after you clear the virus, all your symptoms will resolve (yippee), or some of them would of resolved anyway cause you went through the menopausal symptoms, like some women w/out hep c. The bruising sounds like hep, but what do I know? Talk to your docs and get all the testing, you can get a sustained viral response (SVR) and have it off your plate. Hang in there, good luck.
Thanks forseegood. I am only 33 so it wouldn't be menopause already. I hope it all clears with treatment too because I am one of those with lots of problems so I figure, it can only get better with tx. (right?)
Right. A lot of caring and informed people here to help you through it as well. Please, get thee to a doc asap!, as usual, the anticipation is worse than the actual process of doing it. Youre young too, which can only bode well for the treatment and the outcome. Keep us posted.
Thanks everyone. I do think maybe I need to be checked for cryoglobuluremia. I some symptoms. I already was going to ask Dr. about that. I can't get in to see specialist for a month. That should change. They should have something out there for newly diagnosed people! I had a thyroid test before (the T4) and it was within range but really on the lower side.? My RA test has been coming back for years going higher and higher. My C3 complement is high. My epsein barr acute panel came back really high and positive (although I haven't had mono since I was 12).My IgE (whatever that is) came back in rage but really low. Ohh, and my Baso was low and my mono was high. And my sed rate was 1 (norm is 0-20). Does anyone have any guesses? All this for several years. I guess its probably related to HCV somehow. And if you had the time, you would be amazed at the HCV symptoms I had and my doctor though it was all in my head!
Hypothyroid can cause hair loss and many other symptoms. While I've been going thru treatment for hepC, my daughter has become hypothyroid. Many of our symptoms are the same. Both of us have hair falling out. She mentioned the pain on her scalp. Also she has depression, fatigue, dehydration & dry eyes, inability to lose weight despite vigorous cardio workout 5 days a week, constipation...I can't remember what else. So you might want to investigate the thyroid angle if any of that sounds like you.
many of us have been in the "it is all in your head" club. It is not great to have a dx of hep c, but at least it explains a lot of things and that knowledge offers some relief.
since you are in the checking everything out mode, check this one:
I had that test done also, because of the arthritis symptoms, but I was not "classic" according to the rheumy, I feel I am classy, though.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.